Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 347, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 22, 2017, 3:11 AM CDT for 5 counties in Missouri. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2017, 3:11 AM CDT (08:11 UTC)
- Expired
- Oct 22, 2017, 4:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dent County, MO, Howell County, MO, Oregon County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 3:33 AM CDT | TSTM WND DMG | 2 Ne Moody, MO | TREE DOWN ON E HWY JUST NORTH OF MOODY IN HOWELL COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 11:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
779
WUUS53 KSGF 220811
SVRSGF
MOC065-091-149-203-215-220915-
/O.NEW.KSGF.SV.W.0347.171022T0811Z-171022T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
311 AM CDT SUN OCT 22 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Western Shannon County in south central Missouri...
Western Dent County in south central Missouri...
Howell County in south central Missouri...
Texas County in south central Missouri...
Western Oregon County in south central Missouri...
* Until 415 AM CDT
* At 309 AM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Fort Leonard Wood to 6 miles
south of Houston to near Bakersfield, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
West Plains... Grand Gulf State Park...
Montauk State Park... Current River State Park...
Salem... Licking...
Mountain View... Thayer...
Willow Springs... Cabool...
Houston... Birch Tree...
Pomona... Summersville...
Raymondville... South Fork...
Koshkonong... Brandsville...
Montier... Thomasville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 9212 3706 9208 3706 9218 3760 9218
3760 9181 3779 9181 3778 9152 3736 9143
3651 9150
TIME...MOT...LOC 0809Z 252DEG 27KT 3760 9208 3723 9196 3654 9209
HAIL...<.75IN
WIND...60MPH
$$
Burchfield2 follow-up statements
920
WWUS53 KSGF 220845
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
345 AM CDT SUN OCT 22 2017
MOC065-091-149-203-215-220915-
/O.CON.KSGF.SV.W.0347.000000T0000Z-171022T0915Z/
Shannon MO-Dent MO-Howell MO-Texas MO-Oregon MO-
345 AM CDT SUN OCT 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR WESTERN SHANNON...WESTERN DENT...HOWELL...EASTERN TEXAS AND
WESTERN OREGON COUNTIES...
At 345 AM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Licking to 9 miles north of
Summersville to near Sturkie, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
West Plains... Grand Gulf State Park...
Montauk State Park... Current River State Park...
Salem... Licking...
Mountain View... Thayer...
Willow Springs... Birch Tree...
Pomona... Summersville...
Raymondville... South Fork...
Koshkonong... Brandsville...
Montier... Thomasville...
Lenox... Lanton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 9208 3707 9208 3732 9192 3760 9191
3760 9181 3779 9181 3778 9152 3736 9143
3651 9150 3651 9212
TIME...MOT...LOC 0845Z 251DEG 27KT 3759 9178 3731 9164 3651 9190
HAIL...<.75IN
WIND...60MPH
$$
Burchfield177
WWUS53 KSGF 220914
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
414 AM CDT SUN OCT 22 2017
MOC065-091-149-203-215-220924-
/O.EXP.KSGF.SV.W.0347.000000T0000Z-171022T0915Z/
Shannon MO-Dent MO-Howell MO-Texas MO-Oregon MO-
414 AM CDT SUN OCT 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SHANNON...WESTERN
DENT...HOWELL...EASTERN TEXAS AND WESTERN OREGON COUNTIES WILL EXPIRE
AT 415 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 700 AM CDT for
south central Missouri.
LAT...LON 3706 9208 3707 9208 3732 9192 3760 9191
3760 9181 3779 9181 3778 9152 3736 9143
3651 9150 3651 9212
TIME...MOT...LOC 0914Z 252DEG 27KT 3766 9153 3738 9139 3658 9165
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 2:22 AM CDT, 49 minutes earlier.
Area forecast discussion, Oct 22, 2:22 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Springfield MO 222 AM CDT Sun Oct 22 2017 .SYNOPSIS... Issued at 222 AM CDT Sun Oct 22 2017 Line of strong/severe convection continues to march east across the CWA with individual elements tracking northeast along the line. Had an uptick in winds between 1 AM and 130 AM within the line and had a couple of small mesovorts along a northwest to southeast oriented line segment. Will need to continue monitoring these northeast surges over the next couple/few hours. Convection is starting to move into a more stable atmosphere across the eastern Ozarks with best instability remaining further south into Arkansas. Would expect our best severe chances will be with northeast surges coming out of Arkansas through 4-5 AM. Showers with more scattered lightning strikes remain further west across the CWA behind the initial line and this area will continue to track east overnight into Sunday morning. Main forecast focus will be with remaining convection for the rest of tonight into Sunday morning and then with temperatures for the upcoming work week. && .SHORT TERM...(Today and tonight) Issued at 222 AM CDT Sun Oct 22 2017 For the rest of the overnight into today, strongest convection in the line of storms should push out of the CWA by 12-13z, but may still have a wind risk, especially with line segments surging to the northeast. Lingering showers/storms will persist through the morning hours with decreasing chances for precipitation from west to east, eventually ending by late afternoon across the far southeast cwa as the upper level low tracks east across the area. Much drier air will move into the area behind the upper trough and we should see clearing from west to east tonight. Temperatures will be in the 60s today and dip down into the 40s tonight with a few upper 30s not out of the question. .LONG TERM...(Monday through Saturday) Issued at 222 AM CDT Sun Oct 22 2017 A strong upper level jet will begin to dive soutehast out of Canada into the plains on Monday and will carve out another trough across the central U.S. A cold front will push through the area during the day on Monday, but with the drier air moving into the region tonight, precipitation is not expected. Windy conditions are expected behind the front as a cold air mass surges southeast. The windiest conditions are expected on Tuesday where winds of 30 mph will be possible. Tuesdays highs will struggle to get out of the 50s with Tuesday nights lows in the 30s. At this point, it looks like most temperatures will remain above freezing and winds will be stirring enough that a frost is not expected. The main trough will shift east of the area on Wednesday and we should see temperatures rebound again for Wednesday and Thursday. Another strong push of Canadian air will arrive with a front on Friday which will bring our next chance of rain. Can't rule out a few snowflakes mixing in with the rain on the tail end of the precipitation Friday night, but no accumulations are expected. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1207 AM CDT Sun Oct 22 2017 Pilots can expect deteriorating flight conditions tonight as a cold front and associated storms move across the region. Showers and thunderstorms will overspread the area from the west while ceilings lower the frontal passage later tonight. Gusty southerly winds will shift to the northwest as the front passes with low level wind shear persisting ahead of the front. Improving flight conditions will return during the day Sunday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Foster
Hazardous weather outlook, Oct 22, 3:06 AM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 306 AM CDT Sun Oct 22 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 306 AM CDT Sun Oct 22 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated Thunderstorm wind damage risk. Limited Flooding risk. Significant Lightning risk. DISCUSSION... A line of storms will continue to push across the eastern Ozarks through 5 AM. The strongest storms will be capable of producing wind gusts of 50 to 60 mph. Behind the main line of storms, scattered thunderstorms will remain possible this morning with occasional moderate to heavy rain, especially across western Missouri and extreme southeast Kansas. Some localized flooding will be possible there. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds will gust up to 30 mph on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Oct 22, 12:34 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 5 SW POWELL 36.57N 94.25W
10/21/2017 MCDONALD MO 911 CALL CENTER
A FEW TREES DOWN EAST OF JANE ALONG HIGHWAY
90.
&&
BURCHFIELDSpecial weather statement, Oct 22, 12:51 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
1251 AM CDT SUN OCT 22 2017
MOZ080-081-091-220700-
Dallas MO-Laclede MO-Webster MO-
1251 AM CDT SUN OCT 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...DALLAS AND WESTERN
LACLEDE COUNTIES UNTIL 200 AM CDT...
At 1251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Hermitage to near Pleasant
Hope. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Lebanon... Bennett Spring State Park...
Marshfield... Buffalo...
Rogersville... Seymour...
Morgan... Fordland...
Conway... Urbana...
Niangua... Diggins...
Phillipsburg... Bennett Springs...
Louisburg... Windyville...
Elkland... March...
Tunas... Pumpkin Center...
This includes Interstate 44 between mile markers 91 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Springfield.
&&
A severe thunderstorm watch remains in effect until 400 AM CDT for
central and southwestern Missouri. A severe thunderstorm watch also
remains in effect until 700 AM CDT for southwestern Missouri.
LAT...LON 3709 9306 3742 9308 3742 9318 3773 9317
3773 9319 3789 9319 3791 9318 3789 9266
3748 9267 3748 9269 3729 9270 3726 9268
3707 9268
TIME...MOT...LOC 0551Z 268DEG 28KT 3794 9320 3744 9325
GriffinLocal storm report, Oct 22, 12:57 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG 3 NNW SPRINGFIELD 37.24N 93.30W
10/22/2017 GREENE MO EMERGENCY MNGR
POWERLINE DOWN IN SPRINGFIELD NEAR MISSOURI
ST. AND KEARNEY.
&&
BURCHFIELDSpecial weather statement, Oct 22, 1:21 AM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Springfield MO 121 AM CDT SUN OCT 22 2017 MOZ104-105-220700- Ozark MO-Taney MO- 121 AM CDT SUN OCT 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OZARK AND EASTERN TANEY COUNTIES UNTIL 200 AM CDT... At 121 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Merriam Woods to near Roberson Hollow. Movement was east at 45 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Bull Shoals Lake... Lake Taneycomo... Kissee Mills... Taneyville... Protem... Rueter... Brownbranch... Bradleyville... Long Run... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely. Listen for possible warnings and be prepared to take appropriate action should severe weather threaten. && A severe thunderstorm watch remains in effect until 400 AM CDT for southwestern Missouri. A severe thunderstorm watch also remains in effect until 700 AM CDT for southwestern Missouri. LAT...LON 3681 9307 3681 9268 3650 9269 3650 9308 TIME...MOT...LOC 0621Z 260DEG 47KT 3679 9318 3651 9324 Griffin
Local storm report, Oct 22, 1:26 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM TSTM WND GST 1 ESE FAIR GROVE 37.38N 93.14W
10/22/2017 M61 MPH GREENE MO PUBLIC
SOUTHSIDE OF FAIR GROVE.
&&
BURCHFIELDLocal storm report, Oct 22, 2:08 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG SEYMOUR 37.15N 92.77W
10/22/2017 WEBSTER MO TRAINED SPOTTER
SHINGLES BLOWN OFF HOUSE ROOF. LAWN ITEMS
BLOWN ACROSS YARD. EIGHT INCH TREE SPLIT.
&&
AFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:56 PM CDT | Special Weather Statement | SGF | Vernon | 64 min |
| Oct 21, 10:00 PM CDT | Special Weather Statement | SGF | Barton, Jasper | 75 min |
| Oct 21, 10:34 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair, Vernon | 56 min |
| Oct 21, 10:40 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 80 min |
| Oct 21, 10:49 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 56 min |
| Oct 21, 11:17 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 58 min |
| Oct 21, 11:23 PM CDT | Special Weather Statement | SGF | Cedar, Dade, Lawrence | 67 min |
| Oct 21, 11:28 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Lawrence | 62 min |
| Oct 21, 11:33 PM CDT | Special Weather Statement | SGF | Benton, Hickory, St. Clair | 72 min |
| Oct 21, 11:47 PM CDT | Special Weather Statement | SGF | Barry | 58 min |
| Oct 22, 12:00 AM CDT | Special Weather Statement | SGF | Greene, Polk | 75 min |
| Oct 22, 12:18 AM CDT | Special Weather Statement | SGF | Christian, Stone | 72 min |
| Oct 22, 12:51 AM CDT | Special Weather Statement | SGF | Dallas, Webster | 69 min |
| Oct 22, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 47 min |
| Oct 22, 1:21 AM CDT | Special Weather Statement | SGF | Taney | 39 min |
| Oct 22, 1:26 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 64 min |
| Oct 22, 1:50 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Laclede, Wright | 55 min |
| Oct 22, 2:23 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.